MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-020
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Tachycardia (2095); Cardiac Tamponade (2226); Pericardial Effusion (3271); Pericarditis (4448)
Date of Event 11/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet device was selected for implantation using a 14f amplatzer amulet delivery sheath.The transseptal puncture was performed in an inferior, posterior location.Transesophageal echocardiography (tee) was utilized to assess the morphology and dimensions of the left atrial appendage (laa), which was found to be windsock-shaped.At 135°, two-dimensional tee revealed a relatively circular landing zone measuring 18.8 × 15.2 mm.Three-dimensional tee was employed to measure the perimeter of the landing zone, yielding an average diameter of 17.8 mm.Based on these findings, an additional 3 mm was added to the measured diameter, and the short-axis dimension was considered in selecting the appropriate device size.During the initial deployment, the lobe of the device was fully expanded from a ball shape to a triangular configuration.However, posterior displacement of the lobe toward the left atrium was observed on 135° tee imaging.A partial recapture was performed, and the sheath tip was rotated slightly counterclockwise to optimize positioning.The lobe was then redeployed in a more stable location.The disc was subsequently deployed, and leak assessment was conducted using color doppler imaging.The close sign was confirmed, and a tension test was performed.Angiographic imaging revealed no abnormalities, and the device was released.Adequate tissue was present between the pulmonary artery (pa) and the laa, and no concerns were noted regarding the implantation site.The patient was in atrial fibrillation at the time of the procedure.Heparin was administered during the procedure in the amount of 5000 units, and the activated clotting time (act) was 322.No protamine or reversal agent was administered during or after the procedure.Wire position was maintained in the upper pulmonary vein, and no wire was placed in the laa.The left atrial pressure at the time of the procedure was 12 mmhg.No pericardial effusion was observed during the procedure, and the patient was discharged on dual antiplatelet therapy (dapt).The patient had been on anticoagulant therapy prior to the procedure, specifically eliquis, and was compliant.Seventeen days postoperatively, the patient returned with complaints of fatigue.Computed tomography (ct) imaging revealed a pericardial effusion, raising suspicion for pericarditis, and hospitalization was initiated.On the following day, the patient developed tachycardia and was diagnosed with cardiac tamponade.Pericardial drainage was performed on (b)(6), with 400 cc of fluid evacuated.Continued observation was maintained.On (b)(6), tee identified a device-related thrombus (drt) on the disc.In response, the antithrombotic regimen was adjusted to include warfarin and aspirin.The patient¿s most recently recorded inr was 2.0, the anatomical assessment confirmed that the distance between the laa implantation site and the pa exceeded 3 mm, and the device was not placed in a thin-walled region.The procedure was otherwise uneventful, with only one partial recapture required to optimize device positioning.No excessive force was applied during device advancement.It was considered that the occurrence of pericardial effusion may be associated with the radial force exerted by the device and the configuration of its anchoring components.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet device was selected for implantation using a 14f amplatzer amulet delivery sheath.The transseptal puncture was performed in an inferior, posterior location.Transesophageal echocardiography (tee) was utilized to assess the morphology and dimensions of the left atrial appendage (laa), which was found to be windsock-shaped.At 135°, two-dimensional tee revealed a relatively circular landing zone measuring 18.8 × 15.2 mm.Three-dimensional tee was employed to measure the perimeter of the landing zone, yielding an average diameter of 17.8 mm.Based on these findings, an additional 3 mm was added to the measured diameter, and the short-axis dimension was considered in selecting the appropriate device size.During the initial deployment, the lobe of the device was fully expanded from a ball shape to a triangular configuration.However, posterior displacement of the lobe toward the left atrium was observed on 135° tee imaging.A partial recapture was performed, and the sheath tip was rotated slightly counterclockwise to optimize positioning.The lobe was then redeployed in a more stable location.The disc was subsequently deployed, and leak assessment was conducted using color doppler imaging.The close sign was confirmed, and a tension test was performed.Angiographic imaging revealed no abnormalities, and the device was released.Adequate tissue was present between the pulmonary artery (pa) and the laa, and no concerns were noted regarding the implantation site.The patient was in atrial fibrillation at the time of the procedure.Heparin was administered during the procedure in the amount of 5000 units, and the activated clotting time (act) was 322.No protamine or reversal agent was administered during or after the procedure.Wire position was maintained in the upper pulmonary vein, and no wire was placed in the laa.The left atrial pressure at the time of the procedure was 12 mmhg.No pericardial effusion was observed during the procedure, and the patient was discharged on dual antiplatelet therapy (dapt).The patient had been on anticoagulant therapy prior to the procedure, specifically eliquis, and was compliant.Seventeen days postoperatively, the patient returned with complaints of fatigue.Computed tomography (ct) imaging revealed a pericardial effusion, raising suspicion for pericarditis, and hospitalization was initiated.On the following day, the patient developed tachycardia and was diagnosed with cardiac tamponade.Pericardial drainage was performed on 4 november, with 400 cc of fluid evacuated.Continued observation was maintained.On (b)(6), tee identified a device-related thrombus (drt) on the disc.In response, the antithrombotic regimen was adjusted to include warfarin and aspirin.The patient¿s most recently recorded inr was 2.0, the anatomical assessment confirmed that the distance between the laa implantation site and the pa exceeded 3 mm, and the device was not placed in a thin-walled region.The procedure was otherwise uneventful, with only one partial recapture required to optimize device positioning.No excessive force was applied during device advancement.It was considered that the occurrence of pericardial effusion may be associated with the radial force exerted by the device and the configuration of its anchoring components.
 
Additional Manufacturer Narrative
An event of implant related tissue damage and thrombus was reported with patient effects of tachycardia, pericarditis, pericardial effusion, and cardiac tamponade.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported related tissue damage and thrombus with patient effects of tachycardia, pericarditis, pericardial effusion, and cardiac tamponade, could not be determined.An unexpected medical intervention and prolonged hospitalization was likely a result of case-specific circumstances, as pericardiocentesis and medication being administered was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: health effect-clinical code.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23660783
Report Number2135147-2025-06984
Device Sequence Number18696057
Product Code NGV
UDI-Device Identifier00811806013473
UDI-Public(01)00811806013473(17)290930(10)10587898
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-020
Device Catalogue Number9-ACP2-007-020
Device Lot Number10587898
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale